MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SST¿ BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SST¿ BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367987
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Test Result (2695)
Date of Event 02/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd vacutainer® sst¿ blood collection tube experienced erroneous results.The following information was provided by the initial reporter: material no.367987, batch no.8292805.It was reported there were "spurious results." (12 of 26).Experiencing a few spurious results on different chemistry analytes.
 
Additional Manufacturer Narrative
Investigation summary: bd received samples from the customer facility for investigation.The customer samples were evaluated along with retention samples of the incident lot selected from bd inventory.The customer and retention samples were tested and no issues relating to erroneous results were observed as all results demonstrated satisfactory performance.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Adherence to the recommended specimen handling and processing steps will facilitate acceptable specimen quality and overall performance for reliable analytical outcomes.Specimen handling parameters should be reviewed for this tube type.Evaluation of laboratory instrumentation regarding reproducibility/repeatability may be of value.Instrument manufacturers and published data on interferences may be a useful resource.Investigation conclusion: based on evaluation of the customer and retain samples, the customer¿s indicated failure mode for erroneous results with the incident lot was not observed as all samples met the required specifications.Adherence to the recommended specimen handling and processing steps will facilitate acceptable specimen quality and overall performance for reliable analytical outcomes.Specimen handling parameters should be reviewed for this tube type.Evaluation of laboratory instrumentation regarding reproducibility/repeatability may be of value.Instrument manufacturers and published data on interferences may be a useful resource.Root cause description: based on the investigation, a root cause could not be determined.The product was found to be in conformance and meet release specifications.Rationale: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD VACUTAINER® SST¿ BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
MDR Report Key8569169
Report Number1024879-2019-00808
Device Sequence Number2091580
Product Code JKA
UDI-Device Identifier50382903679879
UDI-Public50382903679879
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2019
Device Catalogue Number367987
Device Lot Number8292805
Initial Date Received by Manufacturer 04/10/2019
Supplement Date Received by Manufacturer04/10/2019
Initial Report FDA Received Date05/01/2019
Supplement Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient Weight90